Announcement

Collapse
No announcement yet.

Dealing with Akathsia

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

    Dealing with Akathsia

    Hello,
    Iím a new member here and this is my first post. I was diagnosed as bi polar 6 years ago after being committed to the hospital. I always suffered from mental illness as long as I can remember but finally after years of being misdiagnosed they weíre able to put a name on what I was experiencing. I am also a recovering drug addict. After years of trying different medications and combinations I found one that worked well. Iím not sure that Iím able to mention the specific AP here so I wonít right now. Anyways about 60 days ago I had relapsed after being sober for a year, the relapse lasted 30 days or so and during that time I didnít take my medication as prescribed. I would skip doses here and there and the last week of using I didnít take it at all. So when I decided to get clean again I went back on the AP and mood stabilizer as prescribed. I noticed after a few hours of taking the meds I started to feel only what I think is akathisia after doing some research. Iím very aggravated, canít sit still, feel like Iím having an anxiety attack, slurred speech and uncontrollable movements in my arms backtung and insomnia. The worst side effect was going on with my tung I felt like I was going to swallow it. Then I panic and think itís never going to stop. But it does stop usually 2 to 3 hours after taking the meds. My doctor told me to cut the dose from 40mg to 20 mg and see what happens. So I did but I am still experiencing the side effects but they are less intense, still difficult to go through and it happens every morning. The doctor then prescribed a medication that would help with the involuntary movements and that does seem to be working With some of the side effects But the other side effects are still there. I have been on different types and doses of AP for years now but nothing has ever done this to me. Iím just wondering if anyone has ever gone through akathisia and how did you cope with it. Iím grateful itís not worse then it is and it does turn off at some point but it still makes things very difficult to accomplish in the morning and early afternoon.




    Thanks for reading


    #2
    Hello Loujack and welcome. Each antipyscohtic reacts differently with each person. Prescribing a medication to counter the side effects of the first med is a common practice. No one can say how long the AP side effects will last. Your pharmacist may be of some help if you have a pharmacist who will spend a few minutes talking with you. They may be able to suggest more suitable treatments.

    Sorry that I don't have a more definitive answer for you. Please feel free to ask more questions, answer other people's questions and/or use the forum to vent out some of life's frustrations. Take Care. paul m
    "Alone we can do so little;
    Together we can do so much"
    Helen Keller

    Comment

    Working...
    X